Authors: Stephen Schecter
Publish Date: 2006/03/03
Volume: 18, Issue: 1, Pages: 53-101
Abstract
The Dafermos regularization of a system of n conservation laws in one space dimension admits smooth selfsimilar solutions of the form u=uX/T In particular there are such solutions near a Riemann solution consisting of n possibly large Lax shocks In Lin and Schecter 2004 SIAM J Math Anal 35 884–921 eigenvalues and eigenfunctions of the linearized Dafermos operator at such a solution were studied using asymptotic expansions Here we show that the asymptotic expansions correspond to true eigenvalue–eigenfunction pairs The proofs use geometric singular perturbation theory in particular an extension of the Exchange Lemma
Keywords: